Drought, Angelina
- When
- November 19, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
A period of abnormally warm and dry conditions developed across portions of Deep East Texas from the final week of September through the first half of December, with rainfall amounts of near to just over two inches recorded from the 60 day period of September 24th to November 24th. This produced 60 day percentage of normal rainfall near 20 percent across portions of these areas, resulting in…
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A period of abnormally warm and dry conditions developed across portions of Deep East Texas from the final week of September through the first half of December, with rainfall amounts of near to just over two inches recorded from the 60 day period of September 24th to November 24th. This produced 60 day percentage of normal rainfall near 20 percent across portions of these areas, resulting in flash drought conditions developing by the first week of November. In fact, a small area of severe (D2) drought conditions developed by the third week of the month across the western half of Angelina and Southwestern Nacogdoches Counties on the November 19th depiction of the U.S. Drought Monitor. Periods of much needed rain did fall during the final week of the month, but this did little to improve drought conditions going into the first week of December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 18, 11:10 PM CST, 50 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1110 PM CST Wed Nov 18 2020 .AVIATION... VFR conditions expected through TAF period. Expect lgt/variable winds at KMLU/KELD overnight with light southerly winds around 5 knots at the remainder of the sites. Winds should become southerly across all of the region after 19/15z. /20/ && .PREV DISCUSSION... /issued 1019 PM CST Wed Nov 18 2020/ UPDATE... Slight changes were made during this update to evening and overnight temperatures to account for current trends. Otherwise, the remainder of the forecast remains on track. Mostly clear skies and light winds will allow overnight temps to fall into the low 40s across the ArkLaMiss region. Light southerly winds, and possibly some low clouds returning near sunset across our far western zones, will keep overnight lows in the mid 40s to near 50 degrees across the remainder of the region. /20/ && PREV DISCUSSION... /issued 303 PM CST Wed Nov 18 2020/ SHORT TERM.../Tonight through Thursday night/ Nice warmer day for us with low 70s for an average. 69 at El Dorado for the coolest and 75 at Tyler for the warmest. RH is low, below 20 percent for many, but will be increasing in the coming days with persistant southerly low level flow. Aloft, the Westerlies are becoming rather zonal for now. It will be a little warmer trend each morning especially climbing from 40s to 50s in the short term. Another afternoon of low to mid 70s for Thursday. There could be some patchy fog for daybreak on Friday. /24/ LONG TERM.../Friday through Wednesday night/ High pressure will remain settled in across the southeast U.S. with fairly zonal flow across the Arklatex through Friday and Saturday. Embedded in that flow from the WSW is our next chance of precipitation from a shortwave and frontal boundary moving across the area through Sunday and into Monday. There will be enough moisture ahead of this frontal boundary for precipitation. Thus, the precipitation forecast was adjusted to account for the speed and position of the front across our northern zones. Following that frontal passage, the next weather influence in the form of a trough will be moving across the Four Corners region on Monday night heading in our direction. Model differences appear mostly in the evolution of this low as another stronger trough will be shifting across the Upper Great Plains at the same time. The ECMWF has our southern trough interacting with the stronger northern trough much more than the GFS at the moment. Regardless of model differences, any trend for more precipitation arriving next week should be factored into any pre-Thanksgiving travel plans. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 47 75 54 74 / 0 0 0 0 MLU 43 73 51 75 / 0 0 0 0 DEQ 42 72 50 73 / 0 0 0 0 TXK 47 72 55 72 / 0 0 0 0 ELD 41 72 51 74 / 0 0 0 0 TYR 51 75 57 75 / 0 0 0 0 GGG 47 74 55 75 / 0 0 0 0 LFK 45 75 56 77 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous Weather Outlook National Weather Service Shreveport LA 341 AM CST Wed Nov 18 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 341 AM CST Wed Nov 18 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and isolated thunderstorms will be on the increase across the Four State Region Sunday through Sunday night as our next storm system approaches from the west. At this time, instability does not appear significant enough for any strong to severe thunderstorms. Otherwise, no hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 13
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, November 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929072, 929073.